Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2013, 3:55 PM MST for Pima County, Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2013, 3:55 PM MST (22:55 UTC)
- Expired
- Jul 25, 2013, 7:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 104 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155
WGUS55 KTWC 252255
FFWTWC
AZC019-021-260200-
/O.NEW.KTWC.FF.W.0018.130725T2255Z-130726T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
355 PM MST THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
SOUTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 700 PM MST
* AT 346 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING FLASH FLOODING ACROSS MUCH OF CENTRAL
PIMA COUNTY AND SOUTHWESTERN PINAL COUNTY. MOVEMENT OF THESE
THUNDERSTORMS WAS TO THE NORTHWEST AT 15 MPH. DOPPLER RADAR
RAINFALL ESTIMATES OF UP TO 2 INCHES HAD OCCURRED...ESPECIALLY
NEAR PISINIMO...NORTH KOMELIK AND COCKLEBUR...HAD OCCURRED
SINCE 245 PM MST. ADDITIONAL RAINFALL WILL PRODUCE FLASH
FLOODING INTO EARLY THIS EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA ROSA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3249 11247 3250 11218 3254 11219 3267 11218
3273 11199 3276 11181 3243 11188 3196 11222
3205 11259
$$
FRANCIS1 follow-up statement
083
WGUS75 KTWC 260201
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
701 PM MST THU JUL 25 2013
AZC019-021-260210-
/O.EXP.KTWC.FF.W.0018.000000T0000Z-130726T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
701 PM MST THU JUL 25 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN PINAL AND
CENTRAL PIMA COUNTIES...
AT 700 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SCATTERED SHOWERS PRODUCING ONLY LIGHT HEAVY RAINFALL ACROSS
SOUTHWESTERN PINAL COUNTY AND CENTRAL PIMA COUNTY. THE THREAT FOR
ADDITIONAL HEAVY RAINFALL HAS ENDED. THUS...THE FLASH FLOOD WARNING
EXPIRED AT 7 PM MST.
LAT...LON 3249 11247 3250 11218 3254 11219 3267 11218
3273 11199 3276 11181 3243 11188 3196 11222
3205 11259
$$
FRANCISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:45 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 25, 1:45 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST THU JUL 25 2013 .SYNOPSIS...A DISTURBANCE ALOFT ACROSS THE AREA WILL ENHANCE THUNDERSTORM COVERAGE AND INTENSITY ACROSS MOST OF THE INTO THIS EVENING. SOME STORMS WILL GENERATE HEAVY RAINFALL. OTHERWISE...PLENTY OF MOISTURE ACROSS THE REGION TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. A DECREASE IN MOISTURE IS EXPECTED TO LEAD TO LESS THUNDERSTORM ACTIVITY EARLY NEXT WEEK WITH PERHAPS AN INCREASE AGAIN BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...IR SATELLITE IMAGERY AND RADAR IMAGERY SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPED LATE THIS MORNING ACROSS THE HIGHER TERRAIN OF THE CENTRAL PORTIONS OF THE FORECAST AREA. COVERAGE IN THE VALLEYS HASN'T BEEN AS WIDESPREAD AS SOME OF THESE STORMS HAVE HAD ISSUES PERSISTING ONCE OFF THE MOUNTAINS. THE STORMS SO FAR HAVE BEEN VERY EFFICIENT RAINFALL PRODUCERS WITH 1 TO 2 INCHES COMMON WITH THE STRONGER CELLS RESULTING IN AREAS OF FLASH FLOODING. NOW WE'RE IN THE PROCESS OF MCS DEVELOPMENT AS COLD POOLS GET ESTABLISHED. WITH CONTINUED OUTFLOWS AND CELL MERGERS...THE THREAT FOR VALLEY LOCATIONS WILL CONTINUE INTO THIS EVENING. MEANWHILE...THE FORECAST IS A BIT MORE UNCERTAIN FOR EASTERN SECTIONS OF THE FORECAST AREA INCLUDING MUCH OF GRAHAM/GREENLEE/COCHISE COUNTIES AS CONVECTION MORE LIMITED STILL THERE. WILL MAINTAIN ELEVATED POPS NEARLY AREAWIDE INTO THIS EVENING WHICH COINCIDES WELL WITH THE FLASH FLOOD WATCH. FRIDAY WILL MUCH DEPEND ON HOW WORKED OVER WE ARE FROM CONVECTION TODAY. THE INVERTED TROUGH WILL GRADUALLY SWING TO THE NORTH AND SOME DRIER AIR WILL MOVE INTO EASTERN AREAS WITH PWAT VALUES DOWN TO ABOUT 1.25 INCHES EAST OF TUCSON. WE STILL THINK THERE WILL BE ENOUGH MOISTURE FOR SCATTERED SHOWERS AND THUNDERSTORMS BUT NOT TO THE LEVEL OF COVERAGE WE ARE SEEING TODAY. BY THIS WEEKEND...THE UPPER HIGH WILL GRADUALLY SHIFT SOUTHWARD ACROSS ARIZONA INTO NORTHERN SONORA WITH MOISTURE GRADUALLY DECREASING. THIS WILL RESULT IN A MUCH LOWER GRADE MONSOON PATTERN BY ABOUT SUNDAY AND MONDAY. THEREAFTER...THE MID/UPPER LEVEL HIGH WILL SHIFT EASTWARD BY THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN THE FLOW BECOMING MORE SOUTHERLY AGAIN WITH RAIN CHANCES GRADUALLY INCREASING. && .AVIATION...ACTIVE THUNDERSTORM DAY WITH ABUNDANT CB IN THE VICINITY THROUGH 25/04Z. FAVORED TIME FOR THUNDERSTORMS TO IMPACT TERMINALS IS THROUGH 25/22Z...WITH ADDITIONAL SHOWER ACTIVITY AND ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE 26/04Z. CIGS IN THE MVFR RANGE EXPECTED WITH THUNDERSTORMS...BUT SHOULD OTHERWISE REMAIN VFR. WINDS WILL REMAIN GENERALLY LESS THAN 10 KTS OUTSIDE OF THUNDERSTORMS...WITH STRONG A ERRATIC WINDS NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN ACTIVE THUNDERSTORM DAY IS ON TAP THROUGH THE AFTERNOON AND EVENING. HIGH MOISTURE VALUES WILL KEEP FIRE WEATHER CONCERNS VERY LOW...BUT MAY LEAD TO HEAVY RAIN AND FLASH FLOODING. TYPICAL LIGHT WINDS FOLLOWING NORMAL DIURNAL TRENDS ARE EXPECTED...WITH STRONG AND ERRATIC WINDS AROUND THUNDERSTORMS. MOIST AIR WILL REMAIN IN PLACE THROUGH SATURDAY BUT A WARM AND DRYING TREND SHOULD BEGIN BY SUNDAY ALONG WITH BREEZIER WEST WINDS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD THROUGH 9 PM THURSDAY FOR ALL OF SOUTHEAST ARIZONA EXCEPT FOR WESTERN PIMA COUNTY. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON GL
In the hours before
Special weather statement, Jul 25, 12:44 PM MST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1244 PM MST THU JUL 25 2013 AZZ503-504-252030- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 1244 PM MST THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA AND EXTREME NORTHWESTERN SANTA CRUZ COUNTIES UNTIL 130 PM MST... AT 1240 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF TUBAC...OR 13 MILES SOUTHWEST OF GREEN VALLEY...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINFALL. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN PIMA COUNTY AND EXTREME NORTHWEST SANTA CRUZ COUNTY. LAT...LON 3179 11137 3191 11118 3171 11109 3165 11117 TIME...MOT...LOC 1943Z 143DEG 9KT 3171 11117 JJB
Local storm report, Jul 25, 1:05 PM MST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
105 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLASH FLOOD 3 N CORONA DE TUCSON 31.99N 110.77W
07/25/2013 PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLASH FLOODING ON SOUTH
HOUGHTON ROAD NEAR CORONA DE TUCSON.
&&
EVENT NUMBER TWC1300076
BROSTLocal storm report, Jul 25, 1:26 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
126 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 4 WSW VAIL 32.03N 110.77W
07/25/2013 PIMA AZ FACEBOOK
WATER FLOWING QUICKLY ACROSS HOUGHTON ROAD JUST SOUTH
OF THE FAIRGROUNDS.
&&
EVENT NUMBER TWC1300077
BROSTSpecial weather statement, Jul 25, 1:52 PM MST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 152 PM MST THU JUL 25 2013 AZZ507-514-252130- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 152 PM MST THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PIMA AND WESTERN COCHISE COUNTIES UNTIL 230 PM MST... AT 145 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BENSON...OR 30 MILES SOUTHWEST OF WILLCOX...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS NORTH OF INTERSTATE 10 ACROSS EXTREME EASTERN PIMA AND WESTERN COCHISE COUNTIES. LAT...LON 3224 11056 3229 11023 3199 11016 3190 11045 TIME...MOT...LOC 2052Z 164DEG 10KT 3205 11029 JJB
Local storm report, Jul 25, 2:40 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
240 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD 4 WSW PICTURE ROCKS 32.32N 111.31W
07/25/2013 PIMA AZ BROADCAST MEDIA
SWIFT WATER RESCUE AT ANWAY RD AND MANVILLE RD.
&&
EVENT NUMBER TWC1300078
GLLocal storm report, Jul 25, 2:58 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
258 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 2 SSW THREE POINTS 32.04N 111.29W
07/25/2013 PIMA AZ FACEBOOK
WATER FLOWING OVER THE ROADWAYS ALONG SIERRITA MOUNTAIN
RD AND GUY STREET. THERE WAS ABUNDANT DEBRIS IN THE AREA
AS WELL. WASHES AND STREAMS WERE STILL RUNNING AT TIME
OF REPORT.
&&
EVENT NUMBER TWC1300079
BROSTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:16 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 24, 5:21 PM MST | Special Weather Statement | TWC | Cochise | 24 min |
| Jul 24, 5:43 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 2 hr |
| Jul 25, 9:51 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 9 hr |
| Jul 25, 12:15 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 12:29 PM MST | Special Weather Statement | TWC | Pima | 46 min |
| Jul 25, 12:38 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 25, 12:44 PM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Jul 25, 1:02 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 25, 1:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 25, 1:52 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 25, 1:59 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 2:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 43 min |
| Jul 25, 2:13 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
| Jul 25, 2:43 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 25, 2:52 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 25, 3:01 PM MST | Flash Flood Warning | TWC | Pima | 119 min |
| Jul 25, 4:02 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.